Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 231, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 18, 2009, 2:17 PM EST for Cobb County, Georgia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2009, 2:17 PM EST (19:17 UTC)
- Expired
- Dec 18, 2009, 9:20 PM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nickajack Creek at US Highway 78 and 278 near Mableton (NICG1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336635, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 181917 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 217 PM EST FRI DEC 18 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC089-121-190917- /O.NEW.KFFC.FL.W.0230.091218T1917Z-000000T0000Z/ /NPBG1.1.ER.091218T1900Z.091218T1900Z.000000T0000Z.NO/ 217 PM EST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 2 PM FRIDAY THE STAGE WAS 12 FEET...AND RISING. * MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE RISING...REACHING NEAR 13 FEET LATE THIS AFTERNOON. * THIS COMPARES TO A PREVIOUS CREST OF 12.1 FEET ON SEP 26 2009. $$ GAC067-190916- /O.NEW.KFFC.FL.W.0231.091218T1917Z-000000T0000Z/ /NICG1.1.ER.091218T1830Z.091218T1830Z.000000T0000Z.NO/ 217 PM EST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE NICKAJACK CREEK NEAR MABLETON * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 2 PM FRIDAY THE STAGE WAS 10 FEET...AND RISING. * MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10 FEET. * THE RIVER WILL CONTINUE RISING...REACHING NEAR 10.5 FEET LATE THIS AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET ON SEP 20 2009. $$
3 follow-up statements
000 WGUS82 KFFC 182241 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EST FRI DEC 18 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... ALLATOONA CREEK NEAR MARS HILL 3S AFFECTING COBB COUNTY CHATTAHOOCHEE RIVER NEAR VININGS COBB PARKWAY AFFECTING COBB AND FULTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD AFFECTING COBB AND FULTON COUNTIES NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND WHEELER COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC023-235-191241- /O.CON.KFFC.FL.W.0224.000000T0000Z-091222T0430Z/ /HAWG1.1.ER.091219T0712Z.091220T0000Z.091221T2230Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR HAWKINSVILLE * FROM AFTER MIDNIGHT TOMORROW UNTIL MONDAY EVENING. * AT 04PM FRIDAY THE STAGE WAS 19.4 FEET...AND RISING/FALLING/STEADY. * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 21.1 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * AT 20.5 FEET...MINOR FLOODING OF ROADS BEGINS ON THE SOUTHSIDE OF HAWKINSVILLE...ALONG GOOSENECK LANE. WITH THE FLOODING OF GOOSENECK LANE...RESIDENTS ARE CUTOFF FROM REACHING THEIR HOMES. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.9 FEET ON SEP 28 2009. $$ GAC091-271-315-191240- /O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/ /ABBG1.2.ER.091208T1552Z.091217T1300Z.000000T0000Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * UNTIL FURTHER NOTICE. * AT 04PM FRIDAY THE STAGE WAS 14.6 FEET...AND RISING/FALLING/STEADY. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY SUNDAY MORNING THEN BEGIN FALLING. * AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON SEP 30 2009. $$ GAC209-271-309-191240- /O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/ /LBRG1.1.ER.091215T1530Z.091223T0000Z.000000T0000Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR LUMBER CITY * UNTIL FURTHER NOTICE. * AT 05PM FRIDAY THE STAGE WAS 15.1 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY TUESDAY EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 15.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON THE RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTERESTS ARE AFFECTED BY THE FLOODING. IN ADDITION...WATER REACHES THE TOP OF THE BOAT RAMP NEAR HIGHWAY 341 BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.9 FEET ON APR 3 2005. $$ GAC083-191240- /O.CON.KFFC.FL.W.0232.000000T0000Z-091219T2332Z/ /ENGG1.1.ER.091218T2059Z.091219T0200Z.091219T1732Z.UU/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL SATURDAY EVENING. * AT 05PM FRIDAY THE STAGE WAS 12.6 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.8 FEET ON DEC 11 2008. $$ GAC117-121-191240- /O.EXT.KFFC.FL.W.0229.091218T2240Z-091221T0600Z/ /APHG1.1.ER.091218T1857Z.091219T1800Z.091221T0000Z.NO/ 541 PM EST FRI DEC 18 2009 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL LATE SUNDAY NIGHT. * AT 05PM FRIDAY THE STAGE WAS 8.4 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 9.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING. * AT 9.0 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET ON JUL 3 2003. $$ GAC067-121-182311- /O.CAN.KFFC.FL.W.0235.000000T0000Z-091218T2241Z/ /VIXG1.1.ER.091218T2115Z.091218T2115Z.091218T2145Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE CHATTAHOOCHEE RIVER NEAR VININGS COBB PARKWAY * UNTIL WEDNESDAY DECEMBER 31. * AT 05PM FRIDAY THE STAGE WAS 13.9 FEET...AND RISING/FALLING/STEADY. * FLOOD STAGE IS 14.0 FEET. $$ GAC067-121-190733- /O.EXT.KFFC.FL.W.0237.091218T2312Z-091219T0733Z/ /VING1.1.ER.091218T2312Z.091219T0000Z.091219T0133Z.NO/ 541 PM EST FRI DEC 18 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD * FROM THIS EVENING UNTIL LATE TONIGHT. * AT 04PM FRIDAY THE STAGE WAS 12.9 FEET...AND RISING/FALLING/STEADY. * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 14.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 14.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOME BACKYARDS OF HOMES NEAR THE RIVER BEGIN TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON JUL 3 2003. $$ GAC089-121-190600- /O.EXT.KFFC.FL.W.0230.000000T0000Z-091219T0600Z/ /NPBG1.1.ER.091218T1900Z.091218T2030Z.091219T0000Z.NO/ 541 PM EST FRI DEC 18 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA * UNTIL LATE TONIGHT. * AT 05PM FRIDAY THE STAGE WAS 12.3 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.5 FEET ON SEP 17 2009. $$ GAC067-190600- /O.EXT.KFFC.FL.W.0231.000000T0000Z-091219T0600Z/ /NICG1.1.ER.091218T1830Z.091218T2215Z.091219T0000Z.NO/ 541 PM EST FRI DEC 18 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE NICKAJACK CREEK NEAR MABLETON * UNTIL LATE TONIGHT. * AT 05PM FRIDAY THE STAGE WAS 10.7 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET ON SEP 20 2009. $$ GAC217-247-191240- /O.CON.KFFC.FL.W.0239.091219T1141Z-091220T1320Z/ /MYRG1.1.ER.091219T1141Z.091219T1800Z.091220T0720Z.UU/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * FROM TOMORROW MORNING UNTIL SUNDAY MORNING. * AT 05PM FRIDAY THE STAGE WAS 7.0 FEET...AND RISING/FALLING/STEADY. * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 11.8 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON MAR 29 2009. $$ GAC059-133-219-191240- /O.CON.KFFC.FL.W.0236.091219T1056Z-091222T2024Z/ /PNFG1.1.ER.091219T1056Z.091220T1800Z.091222T1424Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * FROM EARLY TOMORROW UNTIL TUESDAY AFTERNOON. * AT 05PM FRIDAY THE STAGE WAS 9.3 FEET...AND RISING/FALLING/STEADY. * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 16.5 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. * AT 17.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES NEAR THE RIVER. THE WATER LEVEL IS VERY CLOSE TO WARD ROAD ON THE RIGHT BANK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 16.8 FEET ON MAR 8 2003. $$ GAC209-283-309-191240- /O.CON.KFFC.FL.W.0225.000000T0000Z-000000T0000Z/ /MTVG1.1.ER.091218T1937Z.091219T1200Z.000000T0000Z.NO/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON * UNTIL FURTHER NOTICE. * AT 05PM FRIDAY THE STAGE WAS 16.1 FEET...AND RISING/FALLING/STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY TOMORROW MORNING THEN BEGIN FALLING. * AT 17.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE PASTURE AND WOODLAND ALONG THE OCONEE RIVER. SOME HOMES ON DEAD RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED BY WATER. DEAD RIVER ROAD BEGINS TO HAVE SOME WATER ON THE ROAD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.6 FEET ON MAR 27 2003. $$ GAC067-182311- /O.CAN.KFFC.FL.W.0228.000000T0000Z-091218T2241Z/ /MAHG1.1.ER.091218T1815Z.091218T2100Z.091218T2218Z.UU/ 541 PM EST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE ALLATOONA CREEK NEAR MARS HILL 3S * UNTIL WEDNESDAY DECEMBER 31. * AT 05PM FRIDAY THE STAGE WAS 12.7 FEET...AND RISING/FALLING/STEADY. * FLOOD STAGE IS 13.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON OCT 12 2009. $$
000 WGUS82 KFFC 182324 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 624 PM EST FRI DEC 18 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD AFFECTING COBB AND FULTON COUNTIES NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON COUNTIES YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES .HEAVY RAINFALL FRIDAY ON SATURATED GROUND HAS RESULTED IN RENEWED RISES ON AREA CREEKS...STREAMS...AND RIVERS. MANY POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. && GAC083-191324- /O.CON.KFFC.FL.W.0232.000000T0000Z-091219T2332Z/ /ENGG1.1.ER.091218T2059Z.091219T0200Z.091219T1732Z.UU/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL SATURDAY EVENING. * AT 6 PM EST FRIDAY THE STAGE WAS 12.7 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE TONIGHT. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY TONIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY SATURDAY AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. $$ GAC117-121-191323- /O.CON.KFFC.FL.W.0229.000000T0000Z-091221T0600Z/ /APHG1.1.ER.091218T1857Z.091219T1800Z.091221T0000Z.NO/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL LATE SUNDAY NIGHT. * AT 6 PM EST FRIDAY THE STAGE WAS 8.4 FEET...AND RISING RAPIDLY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 9.0 FEET BY EARLY SATURDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE SUNDAY EVENING. * AT 9.0 FEET...THE ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. $$ GAC067-121-190733- /O.CON.KFFC.FL.W.0237.000000T0000Z-091219T0733Z/ /VING1.1.ER.091218T2332Z.091219T0000Z.091219T0133Z.NO/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR VININGS PACES FERRY ROAD * FROM THIS EVENING UNTIL LATE TONIGHT. * AT 6 PM EST FRIDAY THE STAGE WAS 13.0 FEET...AND NEARLY STEADY. * MINOR FLOODING IS FORECAST TO BEGIN THIS EVENING. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 14.6 FEET LATER THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 14.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOME BACKYARDS OF HOMES NEAR THE RIVER BEGIN TO FLOOD. $$ GAC089-121-190600- /O.CON.KFFC.FL.W.0230.000000T0000Z-091219T0600Z/ /NPBG1.1.ER.091218T1900Z.091218T2030Z.091219T0000Z.NO/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA * UNTIL LATE TONIGHT. * AT 6 PM EST FRIDAY THE STAGE WAS 12.2 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE FOR A COUPLE MORE HOURS. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING. $$ GAC067-190600- /O.CON.KFFC.FL.W.0231.000000T0000Z-091219T0600Z/ /NICG1.1.ER.091218T1830Z.091218T2215Z.091219T0000Z.NO/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE NICKAJACK CREEK NEAR MABLETON * UNTIL LATE TONIGHT. * AT 6 PM EST FRIDAY THE STAGE WAS 10.7 FEET...AND NEARLY STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS EVENING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET ON SEP 20 2009. $$ GAC135-297-191323- /O.CON.KFFC.FL.W.0238.000000T0000Z-000000T0000Z/ /ALCG1.1.ER.091218T2130Z.091218T2245Z.000000T0000Z.UU/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE ALCOVY RIVER NEAR LAWRENCEVILLE * UNTIL FURTHER NOTICE. * AT 6 PM EST FRIDAY THE STAGE WAS 9.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 9.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET ON SEP 16 2009. $$ GAC217-247-191323- /O.CON.KFFC.FL.W.0239.091219T1141Z-091220T1320Z/ /MYRG1.1.ER.091219T1141Z.091219T1800Z.091220T0720Z.UU/ 624 PM EST FRI DEC 18 2009 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * FROM TOMORROW MORNING UNTIL SUNDAY MORNING. * AT 6 PM EST FRIDAY THE STAGE WAS 7.0 FEET...AND RISING. * MINOR FLOODING IS FORECAST TO BEGIN LATE TONIGHT. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE LATE TONIGHT AND CONTINUE TO RISE TO NEAR 11.8 FEET EARLY SATURDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON MAR 29 2009. $$
000 WGUS82 KFFC 190220 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 920 PM EST FRI DEC 18 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY && GAC067-190250- /O.CAN.KFFC.FL.W.0231.000000T0000Z-091219T0600Z/ /NICG1.1.ER.091218T1830Z.091218T2215Z.091219T0102Z.NO/ 920 PM EST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE NICKAJACK CREEK NEAR MABLETON * UNTIL FURTHER NOTICE. * AT 9 PM EST FRIDAY THE STAGE WAS 9.1 FEET...AND FALLING. * FLOOD STAGE IS 10.0 FEET. * THE CREEK CRESTED NEAR 10.7 FEET EARLY FRIDAY EVENING AND HAS BEEN FALLING EVER SINCE. ADDITIONAL FLOODING AT THIS LOCATION IS NOT EXPECTED AT THIS TIME. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 18, 5:30 AM EST, 8 hours 47 minutes earlier.
Area forecast discussion, Dec 18, 5:30 AM EST, 8 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EST FRI DEC 18 2009 .SHORT TERM /TODAY THROUGH SUNDAY/... SURFACE LOW THATS CAUSING ALL THE CURRENT RUCKUS IS GEARING UP IN THE GULF...SPREADING RAIN ACROSS THE SOUTHEAST. 1030MB HIGH STILL IN PLACE OVER NEW ENGLAND AND THE CLASSICAL CAD SETUP WITH NORTHEAST SURFACE FLOW IS PROVIDING A SOURCE OF COOL DRY AIR TO THE REGION. DEWPOINTS STILL HOVERING IN THE UPPER 20S/LOW 30S NORTH...BUT THE COLUMN HAS SATURATED IN CENTRAL GEORGIA WITH TEMPS AND DEWPOINTS IN THE 40S. DO NOT EXPECT MUCH DIURNAL RANGE AT ALL TODAY IN AREAS WHERE ITS ALREADY RAINING. CONTINUED EVAPORATIONAL COOLING WILL LIKELY BE A FACTOR IN NORTHEAST GEORGIA...WHERE TEMPS MAY STILL BE ABLE TO DROP A FEW DEGREES. MET IS GENERALLY COOLER THAN THE MAV...AND THE NAM SEEMS TO BE HANDLING THE SURFACE LOW JUST A TAD BETTER...SO LEANED TOWARD MET TEMPS BUT STILL TOOK A BLEND BASED ON CURRENT TRENDS. MAY NEED TO SEND OUT AN UPDATE BEFORE THE SHIFT IS OVER TO REFINE THE TEMPS. SEE BELOW FOR MORE ON THE FLOODING CONCERNS. THE PRESSURE GRADIENT WILL ALLOW WINDS TO INCREASE TODAY. WHILE BREEZY...WINDS SHOULD GENERALLY REMAIN ON THE LOW SIDE OF THE ADVISORY CRITERIA. HOWEVER...WITH THE SATURATED SOILS (BECOMING EVEN MORE SATURATED) INEVITABLY SOME TREES WILL FALL SO FEEL IT BEST TO ISSUE A WIND ADVISORY FOR THE ENTIRE AREA TODAY. FOR THIS EVENING AND OVERNIGHT...THE LOW DEEPENS OFF THE SOUTH CAROLINA COAST. WRAPAROUND PRECIP...ENHANCED BY THE UPPER TROUGH...WILL CONTINUE ACROSS THE MOUNTAINS. COOLER TEMPERATURES WILL BEGIN NOSING IN FROM THE WEST AS WELL AND EXPECT RAIN TO CHANGE OVER TO A RAIN/SNOW MIX AND...FOR THE COLDEST AREAS IN THE HIGH ELEVATIONS...EVENTUALLY TO ALL SNOW. NO ACCUMULATION EXPECTED AT THIS TIME. BUFR SOUNDINGS DO INDICATE THE POSSIBILITY OF A LITTLE SLEET MIXED IN THERE WITH THE WARM NOSE ALOFT...BUT THINK ANY SLEET WILL BE SHORT-LIVED. THOUGH THE LOW WILL MOVE QUICKLY NORTHEAST DURING THE DAY ON SATURDAY...MOISTURE WILL CONTINUE OVER EXTREME NORTH GEORGIA. ELEVATED WEAK (VERY WEAK) INSTABILITY COMBINED WITH OROGRAPHIC LIFT MAY BE ENOUGH TO PRODUCE SNOW SHOWERS SATURDAY NIGHT. THE SYSTEM FINALLY BEGINS TO MOVE OUT DURING THE DAY ON SUNDAY... THOUGH CLOUDS WILL PROBABLY LINGER THROUGH A GOOD PORTION OF THE DAY. EXPECT CONTINUED COOL TEMPS THROUGH THE WEEKEND. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE EXTENDED STARTS OUT EASY ENOUGH...WITH HIGH PRESSURE IN PLACE AT THE SURFACE AND NORTHWEST FLOW ALOFT. ENOUGH MOISTURE AND PVA WILL RIDE DOWN THE FLOW TO INCREASE CLOUD COVER INTERMITTENTLY... ESPECIALLY IN THE MOUNTAINS. TEMPERATURES MAY EVEN CREEP BACK TO NEAR NORMAL LEVELS. THE BIG QUESTION...AND GREATER UNCERTAINTY... COMES IN BEGINNING WEDNESDAY. THE 00Z RUNS OF BOTH THE GFS AND THE ECMWF HAVE SHIFTED FAIRLY DRAMATICALLY FROM THE 12Z RUNS. THE LATTER HAD ANOTHER LOW CROSSING THE MIDDLE OF THE COUNTRY... PERHAPS JUST TO OUR NORTH. THE LATEST RUNS SLIDE THE LOW UP TOWARD THE GREAT LAKES. IF THESE LATEST RUNS HOLD TRUE...THEN WE MIGHT SEE A WARMUP TOWARD MIDWEEK AND PROBABLY SOME THUNDERSTORMS WHEN THE COLD FRONT PASSES. A MORE SOUTHERLY TRACK WOULD MEAN COOLER TEMPS AND LESS INSTABILITY. AM NOT READY TO COME FULLY IN LINE WITH THE LATEST GFS/ECMWF...ESPECIALLY WHEN ENSEMBLES POINT TO A PLETHORA OF SOLUTIONS...SO INCREASED TEMPS ONLY SLIGHTLY. CONFIDENCE EXTREMELY LOW THIS FAR OUT...BUT HAVE CONTINUED THE POSSIBILITY OF A RAIN/SNOW MIX...MAINLY NORTH BASED ON THE SLIGHTLY INCREASED TEMPERATURES. TDP && .HYDROLOGY... SHIELD OF HEAVY RAIN SPREADING ACROSS MISSISSIPPI AND INTO ALABAMA THIS MORNING...WHERE SOME LOCATIONS HAVE RECEIVED UPWARDS OF 5 INCHES. EXPECT WIDESPREAD 1-3 ACROSS OUR AREA...AND WITH THE TRACK OF THE LOW EXPECT THE SWATH OF HEAVIEST RAIN TO BE ROUGHLY OVER THE I-85 CORRIDOR. HAVE EXPANDED THE FLOOD WATCH TO INCLUDE THE ENTIRE AREA...THOUGH NOT CERTAIN THAT PORTIONS OF EXTREME NORTH GEORGIA WILL RECEIVE ENOUGH RAIN TO QUITE WARRANT IT. HOWEVER...WITH THE WET FALL WEVE HAD...ITS PROBABLY BETTER TO HAVE IT OUT. TDP && .AVIATION... LOW PRESSURE DEVELOPING NEAR MOBILE THIS MORNING WILL MOVE ALONG THE GULF COAST TODAY. RAIN WILL CONTINUE TO SPREAD NORTHWARD INTO GEORGIA WITH CEILINGS AND VISIBILITY LOWERING TO IFR AFTER 14Z. SOME GRADUAL IMPROVEMENT IN CEILINGS AND VISIBILITY AFTER 04Z SATURDAY AS WINDS BECOME MORE NORTHWEST BEHIND THE LOW. WINDS EAST 10 TO 20KT AND GUSTY TODAY BECOMING NORTH TO NORTHWEST 10 TO 15KT AFTER 00Z SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 40 34 47 34 49 / 100 60 20 10 10 ATLANTA 42 37 46 34 47 / 100 40 10 10 5 BLAIRSVILLE 41 31 39 29 39 / 100 70 30 40 20 CARTERSVILLE 42 33 43 33 45 / 100 40 20 20 5 COLUMBUS 45 36 52 35 52 / 100 20 10 10 5 GAINESVILLE 40 34 44 34 45 / 100 60 20 20 10 MACON 43 36 53 35 54 / 100 30 10 10 5 ROME 43 35 44 33 46 / 100 50 30 20 10 PEACHTREE CITY 43 32 45 32 48 / 100 30 10 10 5 VIDALIA 54 39 53 36 53 / 100 30 10 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA. WIND ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR ALL OF NORTH AND CENTRAL GEORGIA. && TDP 41
Hazardous weather outlook, Dec 18, 6:50 AM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 AM EST FRI DEC 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 650 AM EST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT FLOODING IS POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... LOW PRESSURE WAS STRENGTHENING IN THE NORTH CENTRAL GULF THIS MORNING. THIS LOW SHOULD MOVE EASTWARD ALONG THE GULF COAST TODAY AND TURN NORTHEAST TOWARD THE CAROLINAS TONIGHT. MEANWHILE...HIGH PRESSURE WAS CENTERED TO OUR NORTH...OVER THE MID ATLANTIC STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE MINOR TO MODERATE FLOODING. .DISCUSSION... WIDESPREAD RAIN WILL CONTINUE OVER GEORGIA TODAY AS THE LOW TRACKS EASTWARD. FOR MORE INFORMATION ON THE FLOODING REFER TO THE CURRENT FLOOD WATCH. WINDS WILL INCREASE TODAY AS THE LOW TRACKS ALONG THE GULF. REFER TO THE CURRENT WIND ADVISORY FOR MORE INFORMATION. AS COLDER AIR SPREADS INTO THE STATE LATE TONIGHT...THERE IS A POSSIBILITY OF SOME MIXED RAIN AND SNOW ACROSS NORTH GEORGIA AFTER MIDNIGHT WITH NO ACCUMULATION OF SNOW EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:58 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
| Dec 18, 1:18 PM EST | Areal Flood Warning | FFC | Haralson | 9 hr |
| Dec 18, 1:50 PM EST | River Flood Warning | FFC | Cobb | 4 hr |
| Dec 18, 1:50 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| Dec 18, 2:17 PM EST | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Dec 18, 2:56 PM EST | River Flood Warning | FFC | Dade | 20 hr |
| Dec 18, 3:37 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 2 hr |
| Dec 18, 3:52 PM EST | River Flood Warning | FFC | Gwinnett | 2 hr |
| Dec 18, 4:26 PM EST | River Flood Warning | FFC | Cobb, Fulton | 75 min |
| Dec 18, 4:44 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Cobb, Fulton | 4 hr |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Newton, Rockdale | 38 hr |
| Dec 18, 6:01 PM EST | River Flood Warning | FFC | Jones | 18 hr |
| Dec 18, 6:34 PM EST | River Flood Warning | FFC | Fulton | 3 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.